How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Y. Vasavada Your Own Question
Dr. Y. Vasavada
Dr. Y. Vasavada, Pediatrician
Category: Paediatrics
Satisfied Customers: 3607
Experience:  M.D.(ped) passed at first attempt, in practice continuously for last 37 years. Certi. in Comp
16481530
Type Your Paediatrics Question Here...
Dr. Y. Vasavada is online now

My nine year old son has absence epilepsy which has been

This answer was rated:

My nine year old son has absence epilepsy which has been well controlled for 18 months with ethosuximide which he has been tolerating although it (or the epilepsy) makes him very tired and he does not have a good appetite.About two weeks ago he vomited 16 times in one night but I didn’t think too much of it as many peers had a stomach bug. He was then fine for about three days then vomited massively in the night, waking from sleep.About 11 days have now passed without incident until tonight when he woke from sleep and vomited massively. It is strange that it seems to be in the night and when he is asleep.I don’t know if I should be concerned. I wonder if it is a) some return of the ‘bug’ or b) seizure-related or c) medication-related?Do you have any ideas?Many thanks

Hi, thanks, ***** ***** your query, will be replying in few seconds please. Dr. Yogindra

Hi Julia, I think I answered this. You need to get night time Holter video EEG monitoring done to detect any seizure activity occurring while on medication.

Any acid reflux caused by drug or food will make vomit smell sour.

Please discuss with the epilepsy specialist you are seeing.

Good luck.

Dr. Y. Vasavada and other Paediatrics Specialists are ready to help you
Customer: replied 9 months ago.
Thanks, ***** ***** answer it - I don't know why it appeared again, I didn't re-post. Thanks very much for all of your help